UNIGE document Scientific Article
previous document  unige:5205  next document
add to browser collection
Title

Achieving Brouwer's law with implicit Runge-Kutta methods

Authors
McLachlan, Robert I.
Razakarivony, Alain
Published in BIT Numerical Mathematics. 2008, vol. 48, no. 2, p. 231-243
Abstract In high accuracy long-time integration of differential equations, round-off errors may dominate truncation errors. This article studies the influence of round-off on the conservation of first integrals such as the total energy in Hamiltonian systems. For implicit Runge--Kutta methods, a standard implementation shows an unexpected propagation. We propose a modification that reduces the effect of round-off and shows a qualitative and quantitative improvement for an accurate integration over long times.
Keywords Probabilistic error propagationImplicit Runge--Kutta methodsLong-time integrationEfficient implementation.
Identifiers
Full text
Structures
Citation
(ISO format)
HAIRER, Ernst, MCLACHLAN, Robert I., RAZAKARIVONY, Alain. Achieving Brouwer's law with implicit Runge-Kutta methods. In: BIT Numerical Mathematics, 2008, vol. 48, n° 2, p. 231-243. https://archive-ouverte.unige.ch/unige:5205

146 hits

121 downloads

Update

Deposited on : 2010-02-16

Export document
Format :
Citation style :